MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ VIVITY EXTENDED VISION IOL; INTRAOCULAR LENS

ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ VIVITY EXTENDED VISION IOL; INTRAOCULAR LENS
Model Number DFT015
Medical Device Problem Codes Device Damaged by Another Device (2915); Failure to Eject (4010)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/22/2024
Type of Reportable Event Malfunction
Event or Problem Description
A physician reported that before an intraocular lens (iol) implant procedure, surgeon loaded the lens into the cartridge, when the piston advanced he felt an abnormal resistance to sliding, suspiciously he pushed the lens out onto the operating table, washed it and noticed scratches on the lens, probably caused by the piston during sliding.There was no patient harm.Additional information was requested.
 
Additional Manufacturer Narrative
A product was not returned for analysis.Complaint history and product history records were reviewed and documentation indicated the product met release criteria.Root cause has not been identified.The manufacturer internal reference number is: (b)(4).
 
Additional Manufacturer Narrative
Additional information was provided in h.3., h.6.And h.11.The lens was returned taped to a weck sponge.The lens was removed from the tape and cleaned with klrp.A scratch was observed on the posterior surface which started at the edge and travelled toward the center.Cracks were observed at the end of the scratch.A second scratch was observed which started at the edge toward and travelled toward the center.The second scratch was angled to the travel path.The location of the damage may indicate a plunger underride occurred.Iol (intraocular lens) and company product history records were reviewed and documentation indicated the product met release criteria.Qualified associated products were indicated.The root cause for the lens damage cannot be determined.Only the lens was returned.A scratch was observed on the posterior surface which started at the edge and travelled toward the center.Cracks were observed at the end of the scratch.A second scratch was observed which started at the edge toward and travelled toward the center.The second scratch was angled to the travel path.The location of the damage may indicate a plunger underride occurred.A plunger out of position could cause the reported resistance.The ifu instructs to completely fill the cartridge with ovd (ophthalmic viscosurgical device) immediately prior to loading and delivery of the lens.Do not attempt to load the lens without adequate ovd in the device.Not adequately filling the device with viscoelastic will result in inadequate coverage of lens and the lens fold path with ovd, which may result in damage.The ifu (instructions for use) instructs: using holding forceps, grasp the lens by the optic edge and gently place the lens anterior side up into the back of the ovd-filled cartridge.The lens should be inserted until the optic is a little more than half-way inside the cartridge.Use the holding forceps to gently push down on the lens, verifying that the lens is on the bottom surface of the cartridge.Using holding forceps, take the trailing haptic, and gently fold the haptic onto the anterior side of the optic.Slowly grip or push the optic edge to position the lens as far into the cartridge as the forceps will permit, while ensuring the lens remains on the bottom surface of the cartridge and the trailing haptic remains on the optic.Failure to follow these steps may cause the lens to advance incorrectly causing delivery issues and/or damage.Important: the plunger should make initial contact with the cartridge at the ramp.In the event the plunger does not contact the cartridge at the ramp, do not use the handpiece and contact alcon.The handpiece ifu instructs: verify that the plunger tip is properly engaging the lens optic and that the lens moves forward at the same rate as the plunger while slowly advancing the plunger forward to avoid damaging the lens.When the threads on the knob make contact with the barrel, turn the knob clockwise approximately ½ turn to engage the threads and then stop.The iol will now be in the dwell position.Inspect to ensure the plunger is behind the optic.Information was provided by the surgeon that the damage was probably caused by the piston during sliding.The manufacturer internal reference number is: (b)(4).

Brand Name
ACRYSOF IQ VIVITY EXTENDED VISION IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer (Section G)
ALCON RESEARCH, LLC - HUNTINGTON
246 kyle lane
huntington WV 25702
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key21025216
Report Number1119421-2024-02622
Device Sequence Number20918425
Product Code POE
UDI-Device Identifier00380652421287
UDI-Public(01)00380652421287(17)281111(11)231114(10)15750479
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
P930014
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/04/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberDFT015
Device Lot Number15750479
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/29/2024
Supplement Date Received by Manufacturer03/07/2025
Initial Report FDA Received Date12/27/2024
Supplement Report FDA Received Date04/04/2025
Date Device Manufactured11/14/2023
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MONARCH III CARTRIDGE D; MONARCH III INJECTOR; PROVISC
Patient SexUnknown